Alert archive / Massachusetts / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood advisory at Jul 28, 2012, 2:28 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2012, 2:28 PM EDT (18:28 UTC)
- Expired
- Jul 28, 2012, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 92 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
167
WGUS81 KBOX 281828
FLSBOX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TAUNTON MA
228 PM EDT SAT JUL 28 2012
MAC013-015-027-282130-
/O.NEW.KBOX.FA.Y.0021.120728T1828Z-120728T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
228 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLOOD ADVISORY FOR...
WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
NORTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
EXTREME SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 530 PM EDT
* AT 223 PM EDT A LARGE AREA OF SHOWERS AND THUNDERSTORMS WITH VERY
HEAVY RAIN WAS PERSISTING OVER WESTERN WORCESTER COUNTY...THE
NORTHEAST PART OF HAMPDEN COUNTY...AND EASTERN HAMPSHIRE COUNTY.
THE HEAVIEST RAIN WAS IN SPENCER AND EAST BROOKFIELD AS OF 223 PM.
SOME AREAS HAVE ALREADY RECEIVED ONE TO TWO INCHES OF RAIN AND
ANOTHER INCH OR TWO MAY OCCUR THROUGH 530 PM. FLOODING ON ROADWAYS
IS LIKELY. SMALL STREAMS MAY RISE TO OR EXCEED BANKFULL.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF WESTERN
MASSACHUSETTS AND NORTHERN WORCESTER COUNTY THROUGH MUCH OF TONIGHT.
IF CONDITIONS WORSEN...IT COULD PROMPT THE ISSUANCE OF FLASH FLOOD
WARNINGS FROM THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL RADIO AND TELEVISION STATIONS FOR THE LATEST
INFORMATION ON THIS DEVELOPING SITUATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 4228 7231 4245 7221 4244 7193 4217 7195
4216 7220
$$
FIELDWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood advisory went out at Jul 28, 10:20 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 10:20 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1020 AM EDT SAT JUL 28 2012 .SYNOPSIS... A FRONT WILL REMAIN STALLED ACROSS THE REGION THIS WEEKEND... BRINGING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY TO THE INTERIOR. SEASONABLE TEMPERATURES ARE EXPECTED FOR NEXT WEEK ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS TUE THROUGH FRI...MAINLY DURING THE AFTERNOON AND EARLY EVENING BUT A WASHOUT IS NOT EXPECTED. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10 AM UPDATE... LOW CLOUDS LINGER ALONG THE SOUTH COAST INCLUDING CAPE COD AND ISLANDS. MEANWHILE CLEARING ACROSS THE INTERIOR IS ALLOWING FOR SOLAR HEATING OF THE AIRMASS. AT MID MORNING THE SB CAPES WERE 500-1000 OVER SOUTHERN NEW YORK AND WESTERN LONG ISLANDS...WHICH CONTRIBUTED TO THE FORMATION OF THUNDERSTORMS IN THOSE AREAS. CAPES OF 500-1000 J/KG ARE EXPECTED OVER INTERIOR SOUTHERN NEW ENGLAND THIS AFTERNOON...SO THERE IS EXPECTATION OF AT LEAST SCATTERED TSTMS. PREDICTED STORM MOTIONS ARE 10 KTS OR LESS...SO EXPECT SLOW-MOVERS. ALTHOUGH THE HIGHEST PCPBL WATER VALUES ARE OFFSHORE...VALUES OF 1.5 TO 1.75 INCHES ARE FOUND OVER SOUTHERN NEW ENGLAND. SLOW MOVING HEAVY DOWNPOURS WILL BRING A RISK OF LOCALLIZED FLOODING ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. A FLASH FLOOD WATCH CONTINUES IN THE CT VALLEY AND BERKSHIRE EAST SLOPES. THIS IS WHERE THE PROBABILITY IS HIGHEST. AS STORMS ACTUALLY DEVELOP...WE MAY NEED TO EXPAND EAST A LITTLE...BUT EAST FLOW OFF THE OCEAN SHOULD KEEP EASTERN MASS STABILIZED SO THAT ANY STORMS MOVING THIS WAY WOULD DIMINISH TO SHOWERS. THAT EAST FLOW IS MAINTAINING A MOIST ENVIRONMENT ALONG THE EAST MASS COAST WITH REPORTS OF FOG JUST OFFSHORE. THIS SHOULD MAINTAIN LOW CLOUDS ALONG THE COAST MUCH LONGER THAN IN THE INTERIOR. HIGH TEMPS WILL PROBABLY BE HELD IN THE LOWER TO MIDDLE 70S ALONG THE IMMEDIATE COAST WITH ONSHORE FLOW. ACROSS THE REST OF THE REGION...HIGH TEMPS SHOULD MAINLY BE IN THE UPPER 70S TO MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... TONIGHT... SCATTERED SLOW MOVING SHOWERS AND A FEW LEFT OVER THUNDERSTORMS MAY PERSIST FOR MUCH OF THE NIGHT ACROSS INTERIOR SOUTHERN NEW ENGLAND. THIS A RESULT OF A SHORTWAVE APPROACHING THE REGION COMBINED WITH A JUICED UP ATMOSPHERE. AGAIN...GREATEST CONCERN MAY END UP ALONG THE EAST SLOPES OF THE BERKSHIRES WITH SOME UPSLOPE FLOW IF ENOUGH INSTABILITY CAN DEVELOP. ACROSS EASTERN SECTIONS...MAY SEE A FEW SHOWERS BUT EXPECT THE MAIN ACTION TO BE TO THE WEST WHERE THERE IS BETTER INSTABILITY. SUNDAY... SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED...MAINLY ACROSS INTERIOR SOUTHERN NEW ENGLAND AS COLD POOL ALOFT MOVES OVERHEAD. A FAIR AMOUNT OF CLOUDS AROUND ON SUNDAY SHOULD HOLD HIGH TEMPS IN THE 70S ACROSS MUCH OF THE REGION. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MODEL DISCUSSION AND PREFERENCES... MEDIUM RANGE MODELS APPEAR IN GOOD AGREEMENT WITH OVERALL LONG WAVE UPPER LEVEL PATTERN ACROSS THE LOWER 48 THROUGH LATE NEXT WEEK WITH RIDGING ACROSS THE WESTERN PLAINS STATES WITH BROAD TROUGH SITTING ACROSS THE APPALACHIANS TO THE EASTERN SEABOARD. HOWEVER...SURFACE SOLUTIONS TOUGH TO DISCERN AND SHOWING MODEL DISCREPANCY IN PLACEMENT OF WEAK FEATURES AND FRONTS /WHERE THERE ARE ANY/. THE GENERAL TREND OF THE SOLUTIONS SHOWED A TYPICAL SUMMERTIME PATTERN OF DIURNAL CONVECTION DEVELOPMENT FOR MOST OF THE PERIOD IN A MAINLY S-SW FLOW. WITH TROUGH IN PLACE...THIS WILL AID IN DEVELOPMENT OF SHOWERS/TSTMS. USED A BLEND OF PREVIOUS FORECAST ALONG WITH HPC GUIDANCE...WHICH WAS MAINLY USING ECMWF ENSEMBLE MEAN DUE TO ONLY FAIR AGREEMENT AMONGST THE OP RUN SOLUTIONS OF THE GFS/ECWMF AND GGEM. DETAILS... SUNDAY NIGHT... DIURNAL CONVECTION SETTLES DOWN BY AROUND 03Z-04Z...SO EXPECT A QUIET NIGHT. TEMPS DO COOL OFF AS BROAD WEAK HIGH MOVES ACROSS FROM NORTHERN NEW ENGLAND. WITH LIGHT FLOW AND LOW LEVEL MOISTURE DEPOSITED BY ANY PRECIP...WILL LIKELY SEE PATCHY FOG DEVELOP MAINLY AFTER MIDNIGHT. EXPECT OVERNIGHT LOWS MAINLY AROUND 60...EXCEPT LOWER-MID 60S ALONG THE IMMEDIATE COAST...CAPE COD AND THE ISLANDS. MONDAY... LOOKS TO BE THE BEST DAY OF THE WEEK AS TROUGH FLATTENS OUT JUST ENOUGH TO SUPPORT DRY CONDITIONS. A COOLER POOL OF AIR ALOFT... AROUND -11C TO -12C AT 500 HPA...MIGHT BE ENOUGH TO BREAK POTENTIAL MID LEVEL CAPPING...BUT HELD POPS TO SLIGHT CHANCE. MIGHT SEE AN ISOLD SHOWER OR TSTM DEVELOP LATE MORNING-EVENING MAINLY ACROSS CENTRAL AND WESTERN AREAS. EXPECT DAYTIME HIGHS IN THE MID 70S TO LOWER 80S...HIGHEST IN THE CT VALLEY AND N CT. AS WEAK RIDGE WORKS E...EXPECT LIGHT WINDS TO TURN MORE TO S WHICH WILL HELP BRING LOW AND MID LEVEL CLOUDS BACK INTO THE REGION. TUESDAY THROUGH FRIDAY... AS MENTIONED ABOVE...MODELS HAVING TROUBLE HANDLING WEAK WAVES IN THE DEVELOPING S-SW FLOW WITH A STALLED FRONT OFFSHORE. SOME MODELS TRY TO BRING THESE WAVES CLOSE ENOUGH FOR MORE SIGNIFICANT PRECIP AND CONVECTION...BUT POSITIONS LOOK UNCERTAIN AT BEST. HOWEVER... WITH LONG WAVE TROUGHING NEAR OR JUST W OF NEW ENGLAND...EXPECT TO SEE DIURNAL CONVECTION TO DEVELOP. SOME DECENT INSTABILITY DOES MOVE ACROSS TUESDAY...SO HAVE CARRIED CHANCE POPS. EXPECT HIGHS MAINLY IN MID 70S TO LOWER 80S. MODELS SHOWING A BIT BETTER AGREEMENT WED-THU IN MOVING WEAK LOW PRES/FRONT ACROSS THE REGION ALONG WITH MILDER TEMPS...WHICH WOULD HELP IN DEVELOPMENT OF CONVECTION. ALSO NOTING A SLOW TO STEADY INCREASE IN DEWPTS AS S-SW FLOW CONTINUES. EXPECT HIGHS BOTH DAYS MAINLY IN THE LOWER-MID 80S. ALSO EXPECT PRECIP TO CONTINUE MOST OF WED NIGHT...THOUGH TSTMS SHOULD TEND TO WEAKEN/DISSIPATE AROUND OR AFTER MIDNIGHT. WOULD NOT BE SURPRISED TO SEE SOME HEAVY DOWNPOURS IN ANY SHOWERS/TSTMS WITH GOOD LOW LEVEL MOISTURE INFLOW UP THE COAST. WITH CONTINUED S-SW FLOW AS HIGH PRES APPEARS TO START TO ANCHOR ACROSS THE WESTERN ATLC...WILL AGAIN SEE DIURNAL SHOWERS/TSTMS DEVELOP DURING FRIDAY...BUT KEPT ONLY LOW CHANCE POPS GOING. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT TODAY...LOW TO MODERATE CONFIDENCE. HIGHLY VARIABLE CONDITIONS ACROSS SOUTHERN NEW ENGLAND. IFR CIGS AND VSBYS ALONG THE EAST COAST WHERE AN EAST WIND IS MAINTAINING A MOIST FLOW ONSHORE WITH AREAS OF FOG. VFR AND PARTLY TO MOSTLY CLEAR SKIES STARTS A FEW MILES INLAND. EXPECT SOME IMPROVEMENT DURING THE AFTERNOON ALONG THE COAST BUT NOT SURE IF CLEARING WILL REACH THE EAST COAST...PROBABLY LINGERING MVFR/IFR. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON MAINLY ACROSS THE INTERIOR...RESULTING IN LOWER CONDITIONS AT TIMES. TONIGHT AND SUNDAY...LOW TO MODERATE CONFIDENCE SCATTERD TSTMS MAY CONTINUE WELL INTO TONIGHT. OTHERWISE...LOW CLOUDS AND FOG PATCHES ARE EXPECTED TO SPREAD ACROSS THE REGION AGAIN TONIGHT. SUNDAY WILL BE SIMILAR TO TODAY...WITH MORE SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAINLY ACROSS THE INTERIOR. KBOS TAF...LOW TO MODERATE CONFIDENCE. VARIABLE IFR CONDITIONS MIDDAY IMPROVE TO MVFR DURING THE AFTERNOON. HOWEVER THE PERSISTANT EAST WIND WILL WORK AGAINST THIS TREND AND THERE IS A MODERATE CHANCE IT COULD KEEP THE AIRPORT IFR THROUGH THE AFTERNOON. IF CONDITIONS IMPROVE THIS AFTERNOON...THEY WILL RETURN TO IFR TONIGHT AFTER 02Z. CONDTIONS IMPROVING TO MVFR SUNDAY MORNING BUT WITH CONTINUED EAST TO NORTHEAST WIND. KBDL TAF...MODERATE CONFIDENCE. VFR CONDITIONS THROUGH THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL THREATEN THE TERMINAL AND POSSIBLY RESULT IN LOWER CONDITIONS AT TIMES THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS/TSTMS POSSIBLE AGAIN ON SUNDAY WITH BRIEF MVFR CONDITIONS POSSIBLE. OUTLOOK...SUNDAY NIGHT THROUGH TUESDAY... VFR MUCH OF THE PERIOD. PATCHY MVFR/IFR IN LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG FROM SUN NIGHT THROUGH TUE NIGHT. LOCAL MVFR-IFR CONDITIONS IN SCT SHOWERS/TSTMS EACH DAY FROM LATE MORNING INTO THE EVENING...THOUGH LOW CONFIDENCE OF ANY ACTIVITY AFFECTING SPECIFIC TERMINALS. && .MARINE... HIGH CONFIDENCE THROUGH SUNDAY AFTERNOON. WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS BELOW SCA THRESHOLDS. MOIST AIRMASS WILL PROMOTE AREAS OF FOG...WHICH COULD BE LOCALLY DENSE. OUTLOOK...SUNDAY NIGHT THROUGH MONDAY... MODERATE CONFIDENCE THROUGH PERIOD. EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD. LOW PROBABILITY OF SEAS APPROACHING 5 FT ON THE OUTER WATERS DURING WEDNESDAY. SCT SHOWERS/TSTMS AND PATCHY FOG ACROSS THE WATERS FROM MON NIGHT THROUGH WED WITH LOCALLY REDUCED VSBYS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ002. MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002-003-008>011. NH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ011. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/EVT NEAR TERM...WTB/FRANK/EVT SHORT TERM...FRANK LONG TERM...EVT AVIATION...FRANK/EVT MARINE...FRANK/EVT
Hazardous weather outlook, Jul 28, 4:32 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 432 AM EDT SAT JUL 28 2012 CTZ002-MAZ002-003-008>011-NHZ011-290845- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- 432 AM EDT SAT JUL 28 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ003-004-MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-290845- TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 432 AM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-290845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 432 AM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 11:50 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1150 AM EDT SAT JUL 28 2012
MAZ008>011-281645-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1150 AM EDT SAT JUL 28 2012
AT 1145 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF HEAVY SHOWERS IN HAMPDEN COUNTY FROM TOLLAND AND
BLANDFORD EASTWARD TO WESTFIELD AND CHICOPEE. RAINFALL OF UP TO
1 INCH PER HOUR WAS OCCURRING WITH THESE SHOWERS. A FEW RUMBLES OF
THUNDER WERE ALSO OCCURRING.
THE AREA OF SHOWERS WAS DRIFTING SLOWLY TO THE NORTHEAST AT 10 MPH
AND WILL CONTINUE TO AFFECT MAINLY NORTHERN HAMPDEN AND SOUTHERN
HAMPSHIRE COUNTIES THROUGH 1 PM.
MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN
MASSACHUSETTS UNTIL LATE TONIGHT.
&&
LAT...LON 4215 7304 4229 7299 4233 7269 4232 7236
4210 7243 4209 7268 4204 7304 4215 7307
FIELDSpecial weather statement, Jul 28, 12:46 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1246 PM EDT SAT JUL 28 2012
CTZ002-MAZ009-281745-
HARTFORD CT-WESTERN HAMPDEN MA-
1246 PM EDT SAT JUL 28 2012
AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING TORRENTIAL RAINS AND SMALL HAIL
18 MILES WEST OF HARTLAND...OR ABOUT 12 MILES NORTHWEST OF
TORRINGTON...MOVING EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND AND HARTLAND.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. STREET
FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS LIKELY WITH
THIS STORM.
&&
LAT...LON 4212 7290 4183 7285 4184 7295 4189 7295
4190 7292 4197 7290 4196 7303 4198 7303
4203 7302 4204 7305 4206 7306 4207 7306
FIELDSpecial weather statement, Jul 28, 12:50 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1250 PM EDT SAT JUL 28 2012 CTZ003-MAZ004-010>012-281715- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT- 1250 PM EDT SAT JUL 28 2012 AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING LOCALLY TORRENTIAL RAINFALL OVER HAMPDEN...OR ABOUT 8 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 15 MPH. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS LIKELY WITH THIS STORM. * SOME LOCATIONS AFFECTED INCLUDE...WILBRAHAM...MONSON...WEST BROOKFIELD...WARREN...WARE...PALMER...NORTH BROOKFIELD...EAST BROOKFIELD...BROOKFIELD AND BRIMFIELD. && LAT...LON 4237 7227 4221 7196 4202 7238 4208 7248 FIELD
Special weather statement, Jul 28, 2:11 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SAT JUL 28 2012
CTZ002-281915-
HARTFORD CT-
211 PM EDT SAT JUL 28 2012
AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL AND VERY
TORRENTIAL RAINFALL...9 MILES WEST OF SIMSBURY...OR ABOUT 4 MILES
SOUTH OF HARTLAND...MOVING EAST AT 15 MPH. A FLASH FLOOD WARNING IS
ALSO IN EFFECT FOR THIS STORM.
* SOME LOCATIONS AFFECTED INCLUDE...SIMSBURY...GRANBY...EAST GRANBY
AND WINDSOR LOCKS.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HAIL AND
GUSTY WINDS MAY OCCUR...BUT THE MAIN IMPACT WILL BE FLOODING OF
STREETS AND FLASH FLOODING OF SMALL STREAMS.
&&
LAT...LON 4199 7281 4201 7266 4187 7263 4186 7295
4189 7295 4191 7291 4197 7290 4196 7301
4198 7302
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:54 AM EDT | Flash Flood Watch | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 24 hr |
| Jul 28, 11:50 AM EDT | Special Weather Statement | BOX | Hampden | 55 min |
| Jul 28, 12:50 PM EDT | Special Weather Statement | BOX | Worcester | 25 min |
| Jul 28, 12:59 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 6 hr |
| Jul 28, 1:35 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Jul 28, 3:18 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Jul 28, 3:33 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire, Worcester | 3 hr |
| Jul 28, 3:41 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jul 28, 4:01 PM EDT | Flash Flood Warning | BOX | Hampden, Worcester | 2 hr |
| Jul 28, 4:13 PM EDT | Special Weather Statement | BOX | Norfolk | 62 min |
| Jul 28, 4:47 PM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 3 hr |
| Jul 28, 6:42 PM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 3 hr |
| Jul 28, 7:25 PM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 3 hr |
| Jul 28, 7:31 PM EDT | Flash Flood Warning | BOX | Bristol | 59 min |
Nearby
Areal Flood Advisories in Massachusetts, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.